Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 164, NWS State College, PA

July 28, 20124 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 28, 2012, 4:25 PM EDT for 4 counties in Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 4:25 PM EDT (20:25 UTC)
Expired
Jul 28, 2012, 5:30 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Clinton County, PA, Lycoming County, PA, Potter County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 82 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS51 KCTP 282025
SVRCTP
PAC035-081-105-117-282130-
/O.NEW.KCTP.SV.W.0164.120728T2025Z-120728T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR OLE BULL STATE PARK...
  MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  LEETONIA...
  SLATE RUN...
  CEDAR RUN...
  CAMMAL...
  LITTLE PINE STATE PARK AND WATERVILLE...
  ENGLISH CENTER...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4164 7706 4124 7714 4132 7787 4162 7774
TIME...MOT...LOC 2026Z 276DEG 17KT 4153 7763

$$

FORECASTER: JUNG
1 follow-up statement
415 
WWUS51 KCTP 282057
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT SAT JUL 28 2012

PAC035-081-105-117-282130-
/O.CON.KCTP.SV.W.0164.000000T0000Z-120728T2130Z/
POTTER PA-TIOGA PA-LYCOMING PA-CLINTON PA-
457 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTH CENTRAL CLINTON...NORTHWESTERN LYCOMING...SOUTHWESTERN
TIOGA AND SOUTHEASTERN POTTER COUNTIES...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SLATE RUN...OR 22 MILES SOUTHWEST OF WELLSBORO...MOVING EAST AT
15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SLATE RUN AND CEDAR RUN...
  CAMMAL AND ENGLISH CENTER...

THIS WILL IMPACT ROUTE 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4162 7762 4164 7706 4124 7714 4130 7771
TIME...MOT...LOC 2058Z 285DEG 14KT 4149 7753

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:59 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 28, 1:59 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 PM EDT SAT JUL 28 2012

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST OF THE REGION OVERNIGHT...BRINGING AN
END TO RECENT UNSETTLED WEATHER. A RIDGE OF HIGH PRESSURE WILL BUILD OVER
THE REGION ON SUNDAY. AN UPPER LEVEL TROUGH WILL REDEVELOP OVER THE
NORTHEASTERN UNITED STATES AFTER THE WEEKEND...BRINGING A RETURN
TO UNSETTLED CONDITIONS AND DAILY CHANCES OF SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #535 IN EFFECT UNTIL 10PM EDT FOR THE
LOWER SUSQ RIVER VALLEY. THAT AREA IS ON THE NORTHWESTERN
PERIPHERY OF HIGHER CAPES AND HAVE SEEN ONE STRONG CELL MAINTAINED
AS IT TRACKED FROM ADAMS INTO YORK COUNTY OVER THE PAST HOUR. SUB
SEVERE GUSTS AND HEAVY DOWNPOURS HAVE BEEN THE STORY SO FAR...BUT
50 DBZ CORES ARE STARTING TO REACH WELL ABOVE 20K FEET.

DIURNALLY MAXIMIZED CONVECTION WILL PERSIST INTO THIS EVENING
ELSEWHERE. CAPES HAMPERED EARLIER BY LIMITED DESTABLIZATION DUE TO
EXTENSIVE LOW TO MID LEVEL CLOUDS OVER MUCH OF WESTERN AND CENTRAL
PA...AND WEAK SHEAR WILL KEEP SEVERE THREAT LOW FOR MOST.
EXCEPTION IS THE FAR SOUTHEAST WHERE SFC HEATING HAS ALLOWED T/TD
SPREADS FROM LOW- MID80S/~70...WHERE WATCH#535 IS IN EFFECT.

CELL MOTIONS ARE A CONCERN OVER NORTHWEST PA WITH SUCH LIGHT
WINDS AT 850MB AND THE REST OF THE BOUNDARY LAYER AND SLOWLY
ADVANCING SHEAR AXIS. NEW CONVECTION CONTS TO SPROUT OVER THE WEST
CENTRAL MOUNTAINS AND LAUREL HIGHLANDS EXTENDING INTO THE CENTRAL
MOUNTAINS.

LOCAL TRAINING AND BACKBUILDING OF CELLS BEING OBSERVED OVER MY
NORTHWEST COUNTIES AS THE SLOW MOVING UPPER SHEAR AXIS TRACKS SE.
ISSUED FLASH FLOOD WATCH FOR MY NORTHWEST QUADRANT THROUGH LATE
TONIGHT FOR THIS.

ACTIVITY WILL DECREASE IN INTENSITY LATER TONIGHT...BUT EXPECT
SHOWERS TO PERSIST ALONG AND AHEAD OF UPPER LEVEL SHEAR AXIS
PROPOGATING SOUTHEASTWARD ACROSS CENTRAL AND SOUTH CENTRAL PA.

COOLER AND DRIER AIR WORKS INTO NORTHWEST SECTIONS BEHIND THE
UPPER WAVE...ALLOWING TEMPS TO DIP INTO THE MID 50S THERE.
ELSEWHERE MINS SHOULD RANGE THROUGH THE 60S.

&&

.SHORT TERM /SUNDAY/...
A CALM WIND...CLEARING SKIES AND SAT AFTN/EVE RAINFALL WILL
RESULT IN AREAS OF FOG SUN MORNING...ESP ACROSS THE WESTERN COUNTIES.

ARRIVAL OF HIGH PRES AND ASSOC DRIER AIR MASS SHOULD ENSURE A DRY
SUNDAY OVER MOST...IF NOT ALL...OF THE AREA. HOWEVER...CAN/T RULE
OUT AN ISOLD PM SHRA/TSRA ACROSS EASTERN PA IN VICINITY OF STALLED
FRONTAL BNDRY ON THE E COAST. PTSUNNY SKIES AND ENS MEAN 850MB
TEMPS ARND 15C SHOULD TRANSLATE TO HIGHS CLOSE TO SEASONAL
AVERAGES...FROM THE U70S ALLEGHENIES...TO THE M80S SUSQ VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
GENERAL UPPER AIR PATTERN SIMILAR AMONG MED RANGE GUIDANCE FOR
NEXT WEEK...ALL INDICATING A MEAN TROUGH IN THE VICINITY OF PA.
POSITION OF TROF AXIS JUST WEST OF PA WILL BE FAVORABLE FOR
DIURNALLY-ENHANCED PM SHRA/TSRA MON-WED. WED MAY BE THE WETTEST
DAY...AS TROF AXIS SWINGS ACROSS THE AREA...PROVIDING THE BEST
FOCUS FOR SHOWERS AND THUNDERSTORMS. WE MAY GET ONE DRY DAY
THURSDAY...AS HIGH PRES RIDGE AND DRIER AIR MASS BUILDS OVR THE
AREA. HOWEVER...FAIRLY GOOD AGREEMENT AMONG OPER AND ENS DATA THAT
WARMER...MORE HUMID AIR RETURNS BY LATE WEEK...ALONG WITH THE CHC
OF SHRA/TSRA.

ECMWF ENSEMBLE AND GEFS BOTH INDICATE 850 TEMPS CLOSE TO SEASONAL
VALUES...SO NO EXTREMES IN TEMPS EXPECTED NEXT WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A WEAK LOW PRESSURE SYSTEM WILL TRACK ACROSS PENNSYLVANIA
TODAY...BRINGING ROUNDS OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. OVERALL CONDITIONS WILL LIKELY BY VFR...BUT
EXPECT PERIODS OF LOCAL RESTRICTIONS AS HEAVIER SHOWERS AND TSTMS
OCCASIONALLY IMPACT TAF SITES.

RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE REGION LATER TONIGHT
INTO SUNDAY. LINGERING LOW LEVEL MOISTURE AND CLEARING SKIES WILL ALLOW
FOG/STRATUS TO AGAIN LOWER VSBY/CIGS AFTER MIDNIGHT.

ONCE THE FOG/STRATUS LAYER CLEARS TOMORROW MORNING...EXPECT VFR
FLYING CONDITIONS FOR THE REMAINDER OF THE DAY.

OUTLOOK...
SUN...AM FOG LIKELY. OTHERWISE VFR.
MON...MAINLY VFR. ISOLATED PM TSTM IMPACTS POSSIBLE.
TUE AND WED...MVFR POSS WITH PM RAIN SHOWERS AND SCTD TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ004>006-010>012-
017-018.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...DEVOIR/FITZGERALD
LONG TERM...DEVOIR
AVIATION...RXR/COLBERT
Hazardous weather outlook, Jul 28, 1:37 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
137 PM EDT SAT JUL 28 2012

PAZ019-024>028-033>035-037-041-042-045-046-291745-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
137 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017-018-291745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-
137 PM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056>059-063>066-291745-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
137 PM EDT SAT JUL 28 2012

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE STATE WILL PRODUCE
THUNDERSTORMS ACROSS THE AREA TODAY. A FEW OF THE STRONGER STORMS
THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WIND GUSTS OR
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ049>053-291745-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
137 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE STATE WILL PRODUCE
THUNDERSTORMS ACROSS THE AREA TODAY. A FEW OF THE STRONGER STORMS
THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WIND GUSTS OR
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 2:18 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT SAT JUL 28 2012

PAZ019-026>028-056-281900-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SOUTHERN CENTRE PA-
218 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PERRY...MIFFLIN...
NORTHEASTERN HUNTINGDON...SOUTHERN CENTRE AND WESTERN JUNIATA
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF SOUTHERN
CENTRE...HUNTINGDON...JUNIATA...MIFFLIN AND PERRY COUNTIES AT 211 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522...STATE ROAD 45.

LAT...LON 4057 7787 4070 7790 4079 7783 4081 7736
      4070 7736 4070 7733 4036 7736 4035 7789

FORECASTER: DEVOIR
Special weather statement, Jul 28, 2:27 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT SAT JUL 28 2012

PAZ010-011-281915-
CAMERON PA-ELK PA-
227 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMERON AND EAST CENTRAL
ELK COUNTIES...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. MARYS...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT TRUMAN AND HICKS RUN.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4150 7813 4128 7825 4146 7854 4154 7850

FORECASTER: DEVOIR
Special weather statement, Jul 28, 2:45 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT SAT JUL 28 2012

PAZ065-066-281915-
LANCASTER PA-YORK PA-
245 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAKEFIELD...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT WAKEFIELD.

THIS WILL IMPACT ROUTE 222.

LAT...LON 3972 7635 3984 7631 3985 7602 3985 7601
      3983 7601 3982 7603 3979 7604 3972 7610
      3971 7624

FORECASTER: JUNG
Special weather statement, Jul 28, 3:31 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT SAT JUL 28 2012

PAZ036-282000-
FRANKLIN PA-
331 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...

AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAYLICK...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT GREENCASTLE AND WAYNESBORO.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 9.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 3983 7794 3989 7747 3972 7746 3972 7793

FORECASTER: JUNG
Special weather statement, Jul 28, 4:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT SAT JUL 28 2012

PAZ026>028-036-056-063-282030-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-
401 PM EDT SAT JUL 28 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MIFFLIN...NORTH
CENTRAL FRANKLIN...NORTHWESTERN CUMBERLAND...SOUTHEASTERN
HUNTINGDON...WESTERN JUNIATA AND WESTERN PERRY COUNTIES...

AT 357 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STRODES MILLS TO BLAIN TO DOYLESBURG...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BLAIN...WALNUT AND KISTLER.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 192
AND 215.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 322/22...ROUTE 522.

LAT...LON 4060 7726 4032 7725 4010 7746 4013 7788
      4036 7776 4062 7768

FORECASTER: JUNG
Special weather statement, Jul 28, 4:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 PM EDT SAT JUL 28 2012

PAZ036-064-282100-
ADAMS PA-FRANKLIN PA-
420 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN ADAMS COUNTIES...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAYNESBORO...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ROUZERVILLE AND CARROLL VALLEY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30.

LAT...LON 3984 7765 3986 7718 3972 7722 3972 7767

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:24 PM EDTSpecial Weather StatementCTPDauphin51 min
Jul 28, 4:29 AM EDTSpecial Weather StatementCTPCambria46 min
Jul 28, 6:10 AM EDTSpecial Weather StatementCTPCambria35 min
Jul 28, 12:05 PM EDTSpecial Weather StatementCTPCumberland55 min
Jul 28, 12:13 PM EDTFlash Flood WatchCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 2 more8 hr
Jul 28, 12:57 PM EDTSpecial Weather StatementCTPYork63 min
Jul 28, 1:49 PM EDTSevere Thunderstorm WarningCTPLancaster, York56 min
Jul 28, 2:07 PM EDTSpecial Weather StatementCTPElk53 min
Jul 28, 2:18 PM EDTSpecial Weather StatementCTPJuniata, Mifflin42 min
Jul 28, 2:27 PM EDTSpecial Weather StatementCTPCameron48 min
Jul 28, 3:31 PM EDTSpecial Weather StatementCTPFranklin29 min
Jul 28, 4:01 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry29 min
Jul 28, 4:20 PM EDTSpecial Weather StatementCTPAdams40 min
Jul 28, 4:35 PM EDTSpecial Weather StatementCTPMontour, Union55 min
Jul 28, 4:42 PM EDTSpecial Weather StatementCTPCumberland, Juniata, Perry33 min
Jul 28, 5:04 PM EDTSpecial Weather StatementCTPNorthumberland56 min
Jul 28, 5:05 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lebanon, Perry, York55 min
Jul 28, 5:30 PM EDTSpecial Weather StatementCTPLycoming30 min
Jul 28, 5:38 PM EDTSpecial Weather StatementCTPUnion67 min
Jul 28, 5:52 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York53 min
Jul 28, 6:01 PM EDTSpecial Weather StatementCTPCumberland29 min
Jul 28, 6:08 PM EDTAreal Flood AdvisoryCTPLycoming, Northumberland119 min
Jul 28, 6:26 PM EDTFlash Flood WarningCTPLycoming102 min
Jul 28, 6:46 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York59 min
Jul 28, 7:48 PM EDTSevere Thunderstorm WarningCTPSchuylkill27 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.